Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 5, NWS Jacksonville, FL

May 11, 2017Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at May 11, 2017, 3:56 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 11, 2017, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2017, 3:56 AM EDT (07:56 UTC)
In effect from
May 11, 2017, 2:00 PM EDT
Expired
May 11, 2017, 8:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 104 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
2723 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS82 KJAX 110756
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
356 AM EDT Thu May 11 2017


FLZ030-031-110900-
/O.CAN.KJAX.FW.A.0002.170511T1800Z-170512T0000Z/
Union-Bradford-
356 AM EDT Thu May 11 2017

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Fire Weather Watch. 


$$

FLZ021-022-035-036-040-120000-
/O.UPG.KJAX.FW.A.0002.170511T1800Z-170512T0000Z/
/O.NEW.KJAX.FW.W.0005.170511T1800Z-170512T0000Z/
Suwannee-Columbia-Gilchrist-Alachua-Marion-
356 AM EDT Thu May 11 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR FOR FIRE WEATHER ZONES 021, 022, 035, 036, 
AND 040...

The National Weather Service in Jacksonville has issued a Red
Flag Warning, which is in effect from 2 PM this afternoon to 8 PM
EDT this evening. The Fire Weather Watch is no longer in effect. 

* WIND...West winds increasing to near 15 mph during the mid to
  late afternoon hours.

* HUMIDITY...24 to 28 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.PRECAUTIONARY/PREPAREDNESS 
  ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Nelson
1 follow-up statement
601 
WWUS82 KJAX 120004
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
804 PM EDT Thu May 11 2017

FLZ021-022-035-036-040-120115-
/O.EXP.KJAX.FW.W.0005.000000T0000Z-170512T0000Z/
Suwannee-Columbia-Gilchrist-Alachua-Marion-
804 PM EDT Thu May 11 2017

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 021, 022, 
035, 036, AND 040...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 9:28 PM EDT, 6 hours 28 minutes earlier.

Area forecast discussion, May 10, 9:28 PM EDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
928 PM EDT Wed May 10 2017

.UPDATE...A large mid/upper ridge extends from the Gulf Of
Mexico to the Great Lakes which is providing a dry NW flow aloft
over the area. A strong cap between 800-600 MB was noted on the
00Z Jax sounding. A few high clouds will traverse around the ridge
over the area. Winds will become light Westerly tonight.
Conditions appear too dry for any significant fog. Areas of
smoke...from the West Mimms Wildfire...are likely over southern
Charlton and western areas of Nassau and Duval counties. Lowest
visibilities will be across southern Charlton near the wildfire
where visibilities may locally fall to less than a quarter of a
mile. Some reduced visibilities possible especially by early
morning across western areas of Nassau and Duval.

&&

.AVIATION...Areas of smoke may reduce the vsby to MVFR
between 12Z-14Z on Thursday at JAX...VQQ...and CRG.
Otherwise prevailing VFR.

&&

.MARINE...Data buoy obs indicate winds are South 10-15 knots
offshore. Winds expected to veer and become West to Northwest
early morning Thursday. Seas 2 to 4 feet.

Rip Currents: Low Risk expected Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  95  65  90 /   0   0   0   0
SSI  69  90  70  86 /   0   0   0   0
JAX  62  95  65  91 /   0   0   0   0
SGJ  66  92  67  88 /   0   0   0   0
GNV  59  94  63  90 /   0   0   0   0
OCF  58  93  61  90 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Thursday afternoon through Thursday
     evening for Alachua-Bradford-Columbia-Gilchrist-Marion-
     Suwannee-Union.

GA...None.
AM...None.

&&

PP/MZ/WC
Hazardous weather outlook, May 10, 9:51 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jacksonville FL
951 PM EDT Wed May 10 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-110815-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
951 PM EDT Wed May 10 2017

...SMOKE FROM THE WEST MIMS FIRE WILL CONTINUE TO IMPACT THE
JACKSONVILLE METRO AREA TONIGHT...

...FIRE WEATHER WATCH FOR NORTH CENTRAL FLORIDA
AND PORTIONS OF SUWANNEE VALLEY THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Tonight...

Smoke from the West Mims fire will impact areas near the wildfire
location and downstream to the southeast across the Jacksonville
Metro Area tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Low relative humidities and increased westerly winds may produce
red flag conditions over inland parts of north central Florida
and Suwannee Valley on Thursday, and therefore a fire weather
watch is in effect. In addition, dangerous fire weather conditions
are expected Friday with red flag conditions are also possible on
Friday for much of the area due to low humidity and breezy winds.

Smoke from West Mims Wildfire will be drifting east through parts
of Charlton county, and also parts of Nassau and Duval counties
Thursday. Overnight and early morning visibilities will likely
remain low near the West Mims wildfire and any other fires through
the week.

There is a chance for thunderstorms Friday night through Saturday.
Isolated strong thunderstorms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.